MAUDE Adverse Event Report: HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number V5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fever (1858)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
T was reported that the patient had a novasure and acessa procedure on (b)(6) 2025, and patient presented with low grade fever on (b)(6) 2025.The physician performed an ultrasound and notes air and fluid found within the one 4 cm fibroid that had 3 ablations.The novasure procedure was performed first followed by the acessa procedure, no complications were noted with either of the procedures.Patient is in the hospital now for observation.Per a clinical discussion the patient was a 47-year-old who had a acessa procedure had a4 to 5-centimeter type 5 seb serosal fibroid treated with approximately 4 activations with no concerns immediately prior to access of the patient had a novasure procedure again with no obvious complications.Approximately 10 days later the patient was readmitted with pain and ct scan showed a 4 by 6 centimeter enhancing fluid collection.The patient is not febrile or tender.An ultrasound code a similar fluid collection however, the radiologist was unsure if this represented an absence.Mri is ordered but not completed yet.The physician was uncertain if prophylactic antibiotics had been administered prior to the procedure.The discussion with the physician was that most of use prophylactic antibiotics in the clinical trial and the lack of data regarding concomitant procedures.In addition, it has been noted that the uterus and fibroids have peculiar appearances on ct scan and ultrasound related to the coagulation necrosis and general swelling and increased bogginess of the uterus.It is also possible that the first menstrual period is likely to be significantly heavier than usual and that it is best to try to avoid instrumentation because of the ease of perforation.There is very little published data on the post operative appearance of radio frequency treated fibroids.However, unusual appearances are fairly common.Certainly, there have been reported postoperative infections and that have resulted in subsequent hysterectomies.Also, patients have reported significant drainage especially from some mucosal type fibroids have gone on for several weeks although generally not associated with fever or chills or pain.To some extent, this would be expected.Pending mri report the consideration of an abscess in the treated myeloma should be taken into consideration and appropriate management undertaken.No other information is available.
 
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
Additional information received: patient was sent to the gynecological oncology department for medical management.The patient was placed on antibiotics for 2 days and during that visit had a culture test performed which showed a negative result.Patient had a hysterectomy and is recovering from surgery.No malignancy stated post procedure.No other information is available.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
simran keswani
250 campus drive
marlborough, MA 01752
MDR Report Key23990532
Report Number1222780-2026-00014
Device Sequence Number10185006
Product Code MNB
UDI-Device Identifier15420045514300
UDI-Public15420045514300
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV5
Device Catalogue NumberNSV5KITUS-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown